Want to take quizzes and track your credits?
An 81-year-old woman with PSP given levodopa for management of rigidity developed involuntary groaning 30 minutes after taking the medication, which largely subsided as she approached her next dose. This video demonstrates the finding, a presumed variant of previously reported levodopa-induced respiratory dyskinesias manifest as short and shallow or rapid and strenuous breathing. Click the Related Article for full case details and discussion.
JN Learning™ is the home for CME and MOC from the JAMA Network. Search by specialty or US state and earn AMA PRA Category 1 CME Credit™ from articles, audio, Clinical Challenges and more. Learn more about CME/MOC
CME Disclosure Statement: Unless noted, all individuals in control of content reported no relevant financial relationships. If applicable, all relevant financial relationships have been mitigated.
Examiner: Can you repeat, "This is Dongguk University Ilsan Hospital?"
Patient: This is Dongguk University Ilsan Hospital.
Examiner: Do you feel a discomfort in your throat before you groan?
Patient: (Shakes her head no)
Examiner: No discomfort, and the groaning just happens?
Examiner: I see.
Examiner: Try tapping with your right hand.
Examiner: Tap with your left hand now.
Examiner: Move your right hand like this.
Examiner: With your left hand.
Examiner: Okay. We are done.
Examiner: Tell me about the sounds that occur after you take your medication.
Patient: Okay, well, they just happen and I can feel short of breath.
Examiner: I see. How soon after you take your medication does this occur?
Patient: Soon after I take my medication.
Examiner: For how long does this last?
Patient: For about an hour.
Examiner: For about an hour. Are your symptoms less as you near the time to take the next dose?
Patient: Yes. When it's time to take the next dose, it starts all over again.
Patient: Sometimes it can last longer than an hour, sometimes not as long.
You currently have no searches saved.
You currently have no courses saved.